Aa
A
A
Close
Avatar universal
home detox from heroine
i would like to know if anyone can help me out here. I have been addicted to heroine for 1 year now. I recently was given 16, 10mg. methadone pills so that i could detox myself off the heroine at home. First, do i have enough methadone? Second, can i do this in a few short days and come off without any withdrawals? My friend suggested that i take 40mg. a day for four days. She said i would be off the drug and i would not be hooked on the methadone after only taking it for four days. My problem with her home remedy is that i know she has never done this herself, so how could she possibly know how this is going to work. So if anyone has done this themselves, could you please share with me.
Cancel
9 Answers
Page 1 of 1
765152 tn?1234691615
The conversion from Heroin to Methadone depends on how many grams you've been using and if was smoked or used IV?
Comment
Cancel
765152 tn?1234691615
Comment
Comment
Submit Comment
765152 tn?1234691615
Hope that site helps a little bit!
Comment
Cancel
765152 tn?1234691615
Comment
Comment
Submit Comment
Avatar universal
First of all welcome. Me and my wife wre addicted to H for 13 years . Until we found this site with the help and support we got we are now 2 weeks clean today. So it can be done.We are in early stages of recovery now But it can be done .Now this is how we got this far First i would drop the methidone pills.As we went cold turkey i would advise it that way as you  are only trading one drug for another youll still get withdrawals. What did your dr tell you to do? We tried that before thinking "i wont get a habit on it its only been 4 days" but youll still crave the opiate. But if you want to take them take them as little as possible but you can do it. Before you ruin your life give it up. Read my journals and itll give you an idea what its like, but you will get loads of support here. Good luck and pm me if you want to and keep posting it occupies the mind as well. Stay strong
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
welcome to the forum!
you can detox off herion at home using methadone, while you are taking the methaodne (small doses ONLY) you will feel some wd symptoms,
when you detox off the methadone you will go through another set of wd symptoms
anyone who is on opiates that gets completly clean will have wd symptoms and they will also have PAWS, please google that so you know what to expect

if you take 40mg of methadone for 4 days, you will have a bad wd from the methadone, methaodne is alot harder to get off of than herion, i wish you had darvocets, since i am a fan of using short acting opiates for detox, and trazadone

well, you have the methadone now, so i can provide you with a taper plan, this is not medical advice, as i am not a doctor just a recovering junkie medic
******************************************************************************************************
day 1-2                                          or                           day 1
25mgs                                                                          25mg

day 3-4                                                                        day 2
20mgs                                                                           20mg

5-6
15mgs                                                                         day 3
                                                                                     15mg
7-8
10mgs
                                                                                    day 4
9-10                                                                               10mgs
5mgs                                  
                                                                                     day 5
                                                                                       5mgs
******************************************************************************************************

things to remember when you are detoxing off herion or opiates in general

1. you are an addict any comfort meds you take while detoxing can become a problem for you, methadone is a much stronger demon than herion, i was on methadone on and off for 10 yrs, the last time i kicked was in 04, off a 240mg daily habit, matinece drugs have a longer wd period, so dont get off the herion and get on methadone, it happens too much

2. have a relaspe prevention plan, dont be a retard, your an addict, just because the circus left time doesnt mean the monkey has gone away, goto na get a sponsor, tell them you need a plan, if your not willing to go the distance , you will be back here in a few months, singing the same song

3. change people, places and things.....do not hang out with people drinking, smoking pot, or goto parties when you are detoxing as you will be have no defense agaisnt that first drink or drug, and one drink will lead you right back to herion

4. if you go a couple of nights without sleep, dont stress, people who are not addicts have restless nights, we just complain about it more, on the nights you cant sleep, do not lay in bed all night, find a craft, order movies, play video games, whatever you can do to get out of your head without using

5. make yourself take showers! my last detox i was in a wheel chair because my body became do atrophied on methaodne but i made my lazt but get out of that chair and into the shower

6. let someone hold your detox meds, you are not qualified to administer your own meds, make sure this person does not do drugs, the blind leading the blind never works


******************************************************************************************************

here are a couple of helpful sites for you

basic text
http://www.na.org/pdf/litfiles/us_english/Books/BASICTXT.pdf

quiting herion workbook
http://www.hazelden.org/OA_HTML/ibeCCtpItmDspRte.jsp?item=3913

*****************************************************************************************************

one last thing, i hope you do really feel your detox! i have been in situation where, i was so medicated that i did not feel many wd symptoms and i went back out as soon as i left rehab....but this last detox ws hell for me, i ended up in icu, i am glad i went through that pain,
now when i want to use i remember the pain of detox, and i am scared to use!
if my setox was easy, i would hace continued to relaspe over and over again!!
good luck
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
536882 tn?1225516459
This is a web page that lets you know the equality of different types of drugs.  Heroin is not on here, but use the Morphine conversion for it.  As you can see, methadone has a much longer half life (that is, the amount of time it takes your body to metabolize 1/2 the drug).  So, if you take 1 pill and wait a day then take another.....you still would have 1/2 of the first day's dose in your system since methadone has a 1/2 life of around 15-30hours. Don't take the methadone to start with.  You'd be better to stop your H, wait about 12 hours, then take 10 of methadone.  If your w/d and/or craving has not improved in 30min, take another 1/2 methadone.  I would NOT start out with 40mg.  As stated above, the amount really depepnds on your tolerance now.  Let us know how much H you use per day, and how you take it.
I have never had experience with H, or methadone so take my advice here with a grain of salt in mind.  Personally, I agree w/stilltrying1965.  Do it CT.
Comment
Cancel
536882 tn?1225516459
Comment
Comment
Submit Comment
198154 tn?1337790865
check my journals

Good Luck!
Comment
Cancel
198154 tn?1337790865
Comment
Comment
Submit Comment
Avatar universal
natelienance,this is great advice,personally i would go with the first taper that mtgoat had,the one on the left.do not take 40mg's for the first 4 days and then stop ,you will want to kill yourself.you have enough to ween yourself off no matter which plan mtgoat gave you,again i would suggest the one on the left but thats me.i think the withdrawal would be much easier.keep us posted
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
451343 tn?1256254431
yes, totally go with smaller doses! and find some NA meetings, you can't go at it alone.
Comment
Cancel
451343 tn?1256254431
Comment
Comment
Submit Comment
Avatar universal
oh i forgot this,,, when you make a taper plan, only save the pills you plan on using
throw the rest away
no spiking
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
406584 tn?1399591666
Blank
10356
Avatar m tn
Blank
gnarly_1
phoenix, AZ
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
1235186 tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800 tn?1459192030
Blank
VICourageous
ID
1970885 tn?1435864028
Blank
kyle505
Sacramento, CA